Alert archive / Puerto Rico / Flash Flood Warnings in 2023
Flash Flood Warning 16, NWS JSJ
NWS JSJ issued this flash flood warning at Apr 23, 2023, 5:57 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2023, 5:57 PM CDT (22:57 UTC)
- Expired
- Apr 23, 2023, 8:13 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 57 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
929
WGCA52 TJSJ 232257
FFWSJU
PRC113-240200-
/O.NEW.TJSJ.FF.W.0016.230423T2257Z-230424T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
657 PM AST Sun Apr 23 2023
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Ponce County in Puerto Rico...
* Until 1000 PM AST.
* At 657 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 1798 6668 1806 6667 1807 6661 1806 6655
1805 6655 1800 6654 1798 6654 1797 6656
1797 6661 1798 6664
FLASH FLOOD...RADAR INDICATED
$$
CVB1 follow-up statement
065
WGCA72 TJSJ 240113
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
913 PM AST Sun Apr 23 2023
PRC113-240123-
/O.CAN.TJSJ.FF.W.0016.000000T0000Z-230424T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ponce PR-
913 PM AST Sun Apr 23 2023
...FLASH FLOOD WARNING IS CANCELLED FOR PONCE COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 1798 6668 1806 6667 1807 6661 1806 6655
1805 6655 1800 6654 1798 6654 1797 6656
1797 6661 1798 6664
$$
CAMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:41 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Apr 23, 3:41 PM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service San Juan PR 441 PM AST Sun Apr 23 2023 .SYNOPSIS... Weather conditions should gradually improve tonight with a much calmer weather pattern tomorrow Monday as moisture content decreases and the effects of the trough weakens across the region. Isolated to scattered showers, however, can be still be expected each afternoon for the rest of the workweek. && .SHORT TERM... Tonight through Tuesday... Unstable weather conditions prevailed this afternoon due to a surface low pressure and mid-level trough across the region causing an irregular wind pattern of westerly winds and an enhancement of moisture convergence. Due to this, widespread heavy rainfall was seen across the central to eastern half of the forecast area. Several Flash Flood warnings were issued when around 2 to 4 inches of rain produced flooded roads and mudslides. This unstable pattern will continue into the evening, slowly weakening. However, conditions will remain hazardous across areas with poor drainage and hilly, muddy terrain where flooded roads and mudslides are possible. Tomorrow morning, northerly surface winds will cause drier air to move over the islands. This will reduce shower activity, allowing tomorrow to be a much calmer day of weather. Passing showers across northern Puerto Rico are still possible and afternoon convective activity along the Cordillera Central to southwestern Puerto Rico is likely to happen. Rainfall should be limited however isolated spots may experience troublesome amounts of rain for areas that received an excess the day before. This pattern will continue into Tuesday, with the winds veering further to a more recognizable easterly flow as high pressure builds in the western Atlantic. && .LONG TERM...Wednesday through Monday... .PREV DISCUSSION.../issued 414 AM AST Sun Apr 23 2023/ Model guidance continues to suggest the typical weather pattern from midweek into Thursday, with occasional morning showers over the east and some afternoon convection across the west and interior sections of Puerto Rico and the U.S. Virgin Islands. At this time, model guidance continues to keep all of the moisture below 700mb, meaning that any rainfall activity that does develop will be limited to moderate and not significant. By the end of the workweek, the Bermuda high will move east-southeastward, resulting in the winds shifting to become more southeasterly, bringing tropical moisture up over the islands. This will likely result in some moisture convergence over the weekend, as a weak frontal boundary located to the north of the region halts the progression of the moisture away from the area. From Friday into Sunday, PWAT models suggest moisture slightly surpassing the 700 mb, meaning that moderate to heavy rainfall activity is likely, and possible isolated thunderstorms cannot be ruled out. During the weekend, expect an increase in humidity and precipitable water values around normal to above-climatological-normal levels. Latest guidance suggests that weather conditions will improve by the beginning of next week, as drier air moves in across the region. && .AVIATION... +SHRA/sct TSRA are contg across the interior of PR and diminishing arnd the nrn USVI. Activity is expected to last byd 24/00Z. This band of activity will move S of PR and cont btwn PR and TISX aft 24/02Z. Winds will diminish aft 24/00Z to bcm less than 10 kt in land breezes. Aft 24/12Z drying will occur from the N, but some interior SHRA are expected aft 24/15Z. Winds will be mainly sea breezes up to 15 kts. Max winds W 55-65 kt btwn FL410-480 and btwn FL275-330. && .MARINE... Seas will remain relatively calm tonight around 1 to 3 feet with north winds 5 to 10 knots. Wave heights will slightly rise tomorrow into the week as as winds begin to turn more easterly by Tuesday, returning to a typical trade wind pattern by late in the week. A mid- period swell is expected to fill in by Tuesday, with another reinforcing pulse on Thursday. This will raise seas and breaking wave heights to around 5 feet by mid week. The risk of rip currents will increase during this time. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...RC/CVB MARINE...RC LONG TERM...PREV DISC AVIATION...CAM PUBLIC...LIS
Hazardous weather outlook, Apr 23, 3:59 AM CDT, 13 hours 58 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 421 AM AST domingo 23 de abril de 2023 AMZ711>745-PRZ001>013-240830- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad- Suroeste-Culebra-Vieques-Aguas cercanas y lejanas a la costa del Atlantico y del Caribe- 421 AM AST domingo 23 de abril de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico. .DIA UNO...Hoy y esta noche .Rayos...Se esperan tronadas de aisladas a dispersas esta tarde, particularmente para el interior y este de Puerto Rico. Este atento a tronadas en su area y este preparado para buscar refugio. .Lluvia excesiva...Inundaciones urbanas, de carreteras y de riachuelos. Inundaciones repentinas aisladas posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida posibles mayormente en el area de olas rompientes de las playas del norte central y noroeste de Puerto Rico. .DIAS DOS A SIETE...lunes hasta sabado Para el martes, el riesgo moderado de corrientes marinas volvera para Culebra y la costa norte de Puerto Rico. El riesgo podria aumentar a alto para el jueves en algunas de las playas. Se espera un aumento en las temperaturas esta semana y los indices de calor podrian estar cerca o en exceso de 102F para el viernes en algunas areas costeras. .Comunicado sobre informacion reportada por observadores... No se requiere la activacion de observadores. AMZ716-726-VIZ001-002-240830- San Tomas, San John y las Islas Adyacentes-Santa Cruz-Aguas cercanas a la costa del Atlantico y aguas costeras adyacentes del Caribe- 421 AM AST domingo 23 de abril de 2023 Esta perspectiva sobre las condiciones peligrosas del tiempo es para las Islas Virgenes Estadounidenses. .DIA UNO...Hoy y esta noche .Rayos...Se esperan tronadas de aisladas a dispersas para las islas del norte de las Islas Virgenes Americanas durante la tarde y para Santa Cruz mas tarde y en la noche. Este atento a tronadas en su area y este preparado para buscar refugio. .Lluvia excesiva...Inundaciones urbanas, de carreteras y de riachuelos. Inundaciones repentinas aisladas posibles. .Corrientes Marinas...Corrientes marinas amenazantes a la vida posibles mayormente el este de St. Croix. .DIAS DOS A SIETE...lunes a sabado El riesgo moderado de corrientes marinas vuelve para el martes y persistira hasta por lo menos finales de la semana. .Comunicado sobre informacion reportada por observadores... No se requiere la activacion de observadores.
In the hours before
Local storm report, Apr 23, 4:05 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
505 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM FLASH FLOOD 1 E RIO BLANCO 18.21N 65.77W
04/23/2023 NAGUABO PR EMERGENCY MNGR
EMERGENCY MANEGER REPORT PR-31 WAS
IMPASSABLE DUE TO THE FLOOD OF RIO BLANCO IN
NAGUABO.
&&
LISLocal storm report, Apr 23, 4:20 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
520 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM FLASH FLOOD 1 WSW VEGA ALTA 18.41N 66.34W
04/23/2023 VEGA ALTA PR 911 CALL CENTER
911 CAL CENTER REPORTED OF A PERSON TRAPPED
IN A CAR LOCATED ON A BRIDGE OVER THE RIVER
BY PR-647.
&&
CVBLocal storm report, Apr 23, 5:00 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
600 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLOOD 1 W COROZAL 18.35N 66.33W
04/23/2023 COROZAL PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED THAT PART OF
PR-818 WAS PARTLY FLOODED CLOSE TO PLANTA DE
TRATAMIENTO IN BA. CIBUCO IN URB. SILVIA.
&&
CVBLocal storm report, Apr 23, 5:03 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
603 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM DEBRIS FLOW 2 SE COROZAL 18.32N 66.29W
04/23/2023 COROZAL PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED A MUDSLIDE
AFFECTING PART OF PR-164 BY THE RANCHO
RECREATIVO IN BA. PALMAREJO.
&&
CVBLocal storm report, Apr 23, 5:06 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
606 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM DEBRIS FLOW 2 SW COROZAL 18.33N 66.34W
04/23/2023 COROZAL PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTE OF A MUDSLIDE BY
PR-159 KM 10.8 IN BA. DOS BOCAS II, BY THE
ENTRANCE TO THE ROAD THAT LEADS TO CAPILLA
SANTA TERESITA.
&&
CVBLocal storm report, Apr 23, 5:13 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
613 PM AST SUN APR 23 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM DEBRIS FLOW 2 SW COROZAL 18.33N 66.34W
04/23/2023 COROZAL PR EMERGENCY MNGR
EMERGENCY MANAGERS REPORTED A MUDSLIDE BY
PR-568 KM 20.6 IN BA. PADILLA, SECTOR LIMON.
&&
CVBThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 11:26 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 12:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 12:46 PM CDT | Areal Flood Advisory | JSJ | 5 hr | |
| Apr 23, 12:57 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 1:10 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 1:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 1:35 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 1:59 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 2:05 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 2:32 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 2:43 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 3:04 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Apr 23, 5:20 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Apr 23, 5:22 PM CDT | Areal Flood Warning | JSJ | 2 hr | |
| Apr 23, 6:58 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.